Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 212, NWS Nashville, TN

July 29, 2002Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 29, 2002, 4:32 PM CDT for Rutherford County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2002, 4:32 PM CDT (21:32 UTC)
Expired
Jul 29, 2002, 5:15 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Rutherford County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1690 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS54 KOHX 292132
SVRBNA
TNC149-292215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT MON JUL 29 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUTHERFORD COUNTY IN TENNESSEE

* UNTIL 515 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ABOUT 10 MILES SOUTH OF MURFREESBORO...MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  CROSS INTERSTATE 24 SHORTLY
  AND BE ABOUT 8 MILES EAST OF MURFREESBORO AROUND 450 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$

LAT...LON 3571 8660 3567 8638 3588 8619 3599 8644
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:30 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 29, 1:30 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED CSV PRELIMS
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT MON JUL 29 2002

SATELLITE IMAGERY SHOWING THE NEXT WEATHER MAKER IN PLAIN VIEW WITH
ENHANCED CLOUD TOPS IN A RATHER IMPRESSIVE LINEAR FASHION ACROSS SE
MO AND AR. 18Z MODEL PROGS IN GOOD AGREEMENT WITH THE PLACEMENT OF
THE CURRENT CONVECTION WHICH LIES JUST EAST OF THE 500MB VORTICITY
AXIS. THIS ENERGY WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND MAY
BEGIN TO IMPACT WESTERN ZONES LATE TONIGHT.

A CLOSER LOOK DOES REVEAL SOME DIMINISHMENT OF THE PVA BETWEEN 06Z
AND 12Z TONIGHT SO WILL REFRAIN FROM ANY DRAMATIC POP INCREASES
UNTIL TUESDAY DURING THE DAY.

MODELS HAVE CONTINUED TO PEG TUESDAY AS THE BEST CHANCE FOR SHOWERS
AND STORMS. WILL UP POPS INTO THE LIKELY CATEGORY AS TROUGHING LOOKS
WELL STACKED JUST TO THE WEST OF THE MID STATE AREA AROUND 18Z
TUESDAY. WILL CONTINUE WITH A CHANCE OF SHWRS AND STORMS TUES NT
INTO WED. LOOKS AS THOUGH DRIER AIR IN THE MID UPPER LEVELS MAY PUT
AN END TO THE PRECIP THREAT BY WEDNESDAY AFTERNOON ACROSS NORTHERN
ZONES AS A WEAK NORTHERLY DISTURBANCE FREE FLOW SETS UP.

IN THE EXTENDED...AVN PUSHES A FRONTAL BOUNDARY SOUTH OF THE AREA
WITH DRIER AIR IN PLACE THROUGH SATURDAY. AS A SURFACE HIGH ACROSS
THE GREAT LAKES DRIFTS EAST...SOUTHERLY FLOW TO RETURN WITH A CHANCE
OF THUNDERSTORMS AGAIN FOR SUNDAY AND MONDAY.

AS FOR TEMPS IN THE NEAR TERM...MOS MINS LOOKS REASONABLE WHILE
HIGHS TOMORROW MIGHT BE A BIT TOO HIGH. IN THE LONGER TERM...THOUGH
A FRONT MAY SLIP SOUTH OF THE AREA...850 MB TEMPERATURES TO COOL
LITTLE IF ANY. WILL THEREFORE CONTINUE WITH NEAR SEASONAL VALUES.

PRELIMS...

BNA TB 073/088 071/091 072 2732
CSV TB 067/083 064/084 065 1743

21

.BNA...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.